I had never heard of this, and was interested. Can't say I did a thorough study but I don't see anyone mentioning loss of taste as a side effect of taking lipoic acid. I have no idea what an ALA manual is, so can't say, but my bit of research shows that ALA is actually used as a treatment for loss of taste, or more often, smell. I'd personally not only get another covid test, but also an antigen test to see if you might not have it showing now but might have had it. Not saying it couldn't possibly have caused this problem, but I'd still be looking for other culprits. In any case, you did the right thing by stopping it and if your taste is returning, hopefully it will all come back. Don't know the brand you took or why a neurologist would recommend it, nor did you mention the dosage you took. Taking a whole lot too much of anything can cause problems. There are additives in all drugs and supplements that you can be allergic to, and if you don't buy top brands you can get more problematic additives. By the way, R-lipoic acid is believed to be better absorbed. At any rate, I wouldn't take it again, although it is one of the best supplements one can take.